Alert archive / Illinois / Freeze Warnings in 2007

Freeze Warning 7, NWS Lincoln, IL

April 9, 200735 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 9, 2007, 3:10 PM CDT for 35 counties in Illinois. It took effect at Apr 9, 2007, 9:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2007, 3:10 PM CDT (20:10 UTC)
In effect from
Apr 9, 2007, 9:00 PM CDT
Expired
Apr 10, 2007, 9:00 AM CDT
In force
12 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 092010
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT MON APR 9 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-100200-
/O.NEW.KILX.FZ.W.0007.070410T0200Z-070410T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
310 PM CDT MON APR 9 2007

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
TUESDAY. 

ONE MORE NIGHT OF FREEZING TEMPERATURES ARE EXPECTED OVER THE AREA
TONIGHT. LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO LOWER
30S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CHURCHILL
2 follow-up statements
000 
WWUS73 KILX 100158
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
858 PM CDT MON APR 9 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-100900-
/O.CON.KILX.FZ.W.0007.070410T0200Z-070410T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
858 PM CDT MON APR 9 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. 

ONE MORE NIGHT OF FREEZING TEMPERATURES IS EXPECTED OVER THE AREA
TONIGHT INTO EARLY TUESDAY MORNING. LOW TEMPERATURES WILL RANGE 
FROM 25 TO 30 DEGREES IN MOST LOCATIONS. LOCALLY COLDER CONDITIONS 
ARE POSSIBLE NEAR RIVER VALLEYS AND LOW LYING AREAS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MILLER
000 
WWUS73 KILX 100829
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT TUE APR 10 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-101400-
/O.CON.KILX.FZ.W.0007.000000T0000Z-070410T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
329 AM CDT TUE APR 10 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH 9 AM THIS MORNING.
KEEP TENDER VEGETATION COVERED OR INDOORS AT LEAST THROUGH THAT
TIME. THIS SHOULD BE THE LAST FREEZE WARNING NEEDED FOR THIS LATE
SEASON COLD OUTBREAK.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

SHIMON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 9, 3:02 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 9, 3:02 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT MON APR 9 2007

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH THURSDAY...
COLD AIR/WRAP-AROUND STRATOCU HAS ONCE AGAIN ENVELOPED THE
AREA...AND A FEW SNOW FLURRIES HAVE BEEN REPORTED IN THE FAR NORTH
AND NORTHEAST COUNTIES. THE PRECIPITATION SHOULD BE DIMINISHING THIS
EVENING...BUT CLOUD COVER TONIGHT WILL BE A LITTLE TRICKIER.
MATCHING THE LOWER LAYER HUMIDITY FIELDS WITH SATELLITE IMAGERY...
BELIEVE THAT SOUTHERN/WESTERN AREAS SHOULD SEE SOME CLEARING. WITH
LIGHT WINDS ONCE AGAIN TONIGHT...WILL HAVE TO HOIST FREEZE WARNINGS
ONCE AGAIN. NOT EVERYONE WILL GET A HARD FREEZE...BUT IT WILL BE
COMMON ENOUGHT TO WARRANT THE WARNING.

MID CLOUDS ARE EVIDENT ON SATELLITE LOOPS THIS AFTERNOON OVER THE
PLAINS AS FAR EAST AS CENTRAL MISSOURI ASSOCIATED WITH A SHORTWAVE/
JET STREAK ON THE SOUTHERN PERIFERY OF THE BROAD CYCLONIC UPPER
LEVEL FLOW. THIS MOISTURE WILL MOVE SLOWLY EASTWARD OVERNIGHT AND
APPROACH OUR SOUTHWESTERN COUNTIES BY DAWN. CLOUDS WILL CONTINUE TO
INCREASE DURING THE DAY AS RETURN FLOW BRINGS MOISTURE NORTHWARD
FROM THE SOUTHERN PLAINS. SURFACE DEWPOINTS ARE STILL IN THE 30S AS
FAR SOUTH AS THE GULF COAST...AS THE AIRMASS IS NOT MUCH WETTER UP
AT 850MB. IT WILL THEREFORE TAKE A WHILE FOR ENOUGH MOISTURE TO GET
HERE TO PRODUCE MEASURABLE RAIN...SO WILL REMOVE POPS FROM THE
FORECAST FOR THE MORNING HOURS TUESDAY AND ONLY HAVE CHANCE POPS IN
THE AFTERNOON. AT THIS TIME...THUNDER APPEARS UNLIKELY DUE TO
LIMITED INSTABILITY AND WILL REMOVE IT FROM THE FORECAST.

LOW PRESSURE WILL BEGIN TO CONSOLIDATE OVER THE SOUTHERN PLAINS
TUESDAY EVENING...WHICH WILL INCREASE MOISTURE FLUX INTO THE
MIDWEST. WARM ADVECTION AND ISENTROPIC LIFT WILL LEAD TO AN
EXPANSION IN RAIN...SO CATEGORICAL/LIKELY POPS WILL BE INCLUDED FOR
TUESDAY NIGHT AND WEDNESDAY. THE 12Z OPERATIONAL MODEL SUITE AS BEEN
PRETTY MUCH THROWN OUT IN FAVOR OF THE CANADIAN/ECMWF/12Z GFS
PARALLEL RUN. THIS SOLUTION BRINGS THE SURFACE LOW FROM EASTERN
OKLAHOMA MIDNIGHT WEDNESDAY MORNING TO EASTERN ILLINOIS BY NOON. THE
LOW THEN CONTINUES INTO THE GREAT LAKES WEDNESDAY NIGHT...WITH DRY
AIR ALONG ITS SOUTHERN PERIFERY WRAPPING INTO ILLINOIS. THERE MAY BE
A LINGERING SPRINKLE OR FLURRY OVER THE EXTREME NORTHEAST WEDNESDAY
EVENING...BUT THE CHANCES ARE TOO SMALL FOR MENTION AT THIS TIME.
WEAK SURFACE RIDGING WILL THEN TEMPORARILY TAKE HOLD ACROSS THE
REGION THURSDAY BEFORE THE NEXT SYSTEM BRING RAIN INTO THE AREA
THURSDAY NIGHT INTO THE WEEKEND.

LONG TERM...FRIDAY THROUGH MONDAY...
LONGER RANGE MODELS CONTINUE TO INDICATE STRONG MOISTURE RETURN
BEGINNING THURSDAY NIGHT AHEAD OF A DEEP UPPER WAVE THAT WILL
PROGRESS TO THE PLAINS BY FRIDAY. THE GENERAL SCENERIO HAS BEEN THE
SAME FOR THE PAST COUPLE OF DAYS...SO WILL GO WITH LIKELY POPS
FRIDAY NIGHT AND EARLY SATURDAY. STRONGER DYNAMICS AND MUCH RICHER
MOISTURE WILL BE AVAILABLE FOR THIS STORM SYSTEM...SO THUNDER
APPEARS LIKELY. THE LOW PRESSURE SHOULD BE EXITING THE REGION BY
SATURDAY EVENING...LEAVING DRY CONDITIONS FOR SUNDAY AND MONDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING 9 PM TONIGHT UNTIL 9AM CST TUESDAY FOR ZONES
27>31..36>38..40>57..61>63..66>68..71>73.

&&

04
Hazardous weather outlook, Apr 9, 11:05 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1105 AM CDT MON APR 9 2007

ILZ027>031-036-037-040-041-047>050-101100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
1105 AM CDT MON APR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND
POINTS DOWNSTREAM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL BRING THE CHANCE FOR THUNDERSTORMS TO THE
REGION FRIDAY AND FRIDAY NIGHT.

FLOODING ALONG THE ILLINOIS RIVER WILL BEGIN TO SUBSIDE FROM
PEORIA NORTHWARD...BUT WILL CONTINUE THROUGH THE WEEK DOWNSTREAM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-051>057-061>063-066>068-071>073-101100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
1105 AM CDT MON APR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL BRING THE CHANCE FOR THUNDERSTORMS TO REGION
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

Nearby

Freeze Warnings in Illinois, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.